Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Had bruise on upper arm. Broken blood vessel and spots appeared on arm. Concerned?

Sep 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1416 Questions
Hello, I had a single unexplained bruise in the tender part of my upper left arm last week. I had a cold at the time. The bruise disappeared in four days. A few days later, I had what looked like a broken blood vessel on my left hand, between my pointer and middle fingers. There were purple lines between the fingers that looked like capillaries. There were also 3 or four blue/purple spots on my finger and palm. I was very concerned, but everything faded rapidly and was gone in 24 hours. I have looked online and it looks like petechiae stay longer than that. I have not had excess bleeding from shaving cuts, nor other bruises. Should I be concerned?
Posted Sat, 16 Mar 2013 in Skin Hair and Nails
Answered by Dr. Das Arindam 16 minutes later

Thank you for posting a query.

Look, your description indicates some possibilities like intradermal hemorrhage like petechiae or purpura, some rare skin diseases, allergic reaction.

But, in case of intradermal hemorrhage, like petechiae or purpura, it should leave a blackish XXXXXXX which takes more time to disappear. Overall, they should stay longer.

So, it may be some skin disease or an allergic reaction. But for confirmation you have to get screened for coagulopathy. For this you have to do a complete blood count followed by PT, APTT, BT, CT.

If all are within normal limit, then you should consult with a dermatologist in person for a detailed clinical examination.

In this time, if you experience such things, you should take a cetirizine 10 mg and then consult with a dermatologist in person.

Hope this information suffices. Let me know, if you have any more question.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor